Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2005, 5:07 PM CDT for Burnet County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 14, 2005, 5:44 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 142207
SVREWX
TXC053-142300-
/O.NEW.KEWX.SV.W.0166.050614T2207Z-050614T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 600 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF MARBLE FALLS...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE COTTONWOOD SHORES.
LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
3049 9832
$$2 follow-up statements
000
WWUS54 KEWX 142225
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT TUE JUN 14 2005
TXC053-142300-
/O.CON.KEWX.SV.W.0166.000000T0000Z-050614T2300Z/
BURNET TX-
522 PM CDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
BURNET COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MARBLE FALLS...OR ABOUT
NEAR GRANITE SHOALS. THE THIS STORM WAS WAS NEARLY STATIONARY.
RAINFALL RATES OF UP TO TWO INCHES PER HOUR WERE ALSO NOTED AND MAY
PONDING OF WATER IN LOW LYING AREAS IN AND NEAR GRANITE SHOALS.
LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
3049 9832
$$000
WWUS54 KEWX 142244
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT TUE JUN 14 2005
TXC053-142252-
/O.CAN.KEWX.SV.W.0166.000000T0000Z-050614T2300Z/
BURNET TX-
542 PM CDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORM NEAR GRANITE SHOALS HAD WEAKENED BELOW SEVERE LEVELS.
AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS
CANCELLED.
PONDING OF WATER IN LOW LYING AREAS IN AND AROUND GRANITE SHOALS MAY
CONTINUE FOR THE NEXT HOUR OR SO.
LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
3049 9832
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 14, 3:50 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUN 14 2005 .DISCUSSION... DISCUSSION... 700 TO 300 HPA LOW VCNTY OF GREAT LAKES WITH WEAK TROF EXTENDING SOUTHWEST OVR PARTS OF TX WILL ALL CONTINUE MOVING EAST THIS AFTN AND TNGT. MESO BNDRY AND WEAK COOL FRONT TO THE NORTH MAY BRING SOME WDLY SCT TO SCT SHOWERS OR THUNDERSTORMS IN THE EVENING HOURS. ADDED THIS POSSIBILITY FOR THIS EVENING. MOST INFO SHOWS THIS ACTIVITY WEAKENING LATE TONIGHT OR AFTER MIDNIGHT. THIS PATTERN FITS TRENDS THAT DEVELOPED SINCE MARCH 7TH. FOR WEDNESDAY...NCEP SOLUTIONS AND ECMWF CONTINUE TO BUILD SUBTROPICAL HIGH OVER THE AREA FROM THE WEST...AND THIS TREND CONTINUES THROUGH THU AND FRI. ENSEMBLE MEAN AND GFS SOULTIONS HAVE BEEN SHOWING THIS TREND SINCE EARLY JUNE FOR THE 15 TO THE 17TH. THIS SIGNALS MORE STABLE CONDITIONS FOR WEDNESDAY THROUGH FRIDAY. BY THE WEEKEND...ENSEMBLE MEAN AND ECMWF CONTINUE TO SHOW HIGH RELATIVELY STRONG OVER SOUTH CENTRAL TEXAS...WHILE SINGLE RUN GFS SHOWS HIGH WEAKENING BY SUNDAY. 500 HPA TROF OVER EASTERN U.S. APPEARS LOGICAL...GIVEN CIRCULATION PATTERNS OVER THE ATLANTIC. WESTWARD DEVELOPMENT OF THIS TROF OVER PARTS OF TEXAS APPEARS MORE LOGICAL FROM DATA AVBL AT HAND TODAY...IN THE EARLY TO MID PART OF NEXT WEEK...AS PART OF TROF DRIFTS SW ALONG EAST SIDE OF HIGH. THIS PATTERN...IF IT DOES EVOLVE WOULD FAVOR WDLY SCT SHOWERS MON AND TUES OF NEXT WEEK. MAIN PROCESS FOR THIS TYPE OF ACTIVITY WOULD BE DAYTIME HEATING...IN A SUMMER LIKE SHOWER PATTERN. AT ANY RATE...SUMMER DOES OFFICIALLY BEGIN NEXT TUESDAY THE 21ST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 97 75 98 / 30 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 72 97 72 98 / 30 0 0 0 DEL RIO INTL AIRPORT 75 98 77 99 / 30 0 0 0 SAN ANTONIO INTL AIRPORT 75 95 75 95 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/25
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 533 AM CDT TUE JUN 14 2005 TXZ171>173-183>194-202>209-217>225-228-151100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 533 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE...BUT ARE NOT EXPECTED TO BECOME SEVERE. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.